# SDR CA040611004

- Difficulty date: June 11, 2004
- Submitted: December 3, 2004
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 22,302 hours
- Engine: Garrtt TPE33110UA
- Propeller: Hartzl HCE4N3
- System (JASC): 7250 · Turbine Section
- Part: Pinion Gear
- Part number: 310117017
- Condition: Worn
- Location: Engine
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) OIL SAMPLE ANALYSIS FINDING RECEIVED FROM WEAR CHECK TO INSPECT ENG DUE TO SILVER IN OIL SAMPLE. DURING TEARDOWN, FOUND PINION GEAR BEARING CAGES, WHICH HAVE SILVER COATING APPLIED DURING MFG.  COATING HAD STARTED TO FLAKE OFF, CONTAMINATING OIL.  MFG OF BRGS AND VENDOR WHO APPLIES SILVER TREATMENT HAVE BEEN NOTIFIED OF PROBLEM.  OUR STORES DEPT DOES NOT HAVE ANY BEARINGS OF THIS TYPE IN STOCK, MFG HAS RESOLVED PROBLEM WITH SILVER TREATMENT PROCESS . OTHER BEARINGS OF THIS TYPE ARE INSTALLED IN ENGINE FLEET DO NOT APPEAR TO HAVE ANY PROBLEMS.  FURTHER BEARING PROBLEMS WILL APPEAR IN OIL SAMPLES AND CAN BE REPAIRED AS NEEDED WITHOUT ANY IMPACT ON SAFETY.
